Florida, 2005Lightning Strike in Florida, August 4, 2005
August 4, 2005 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 4, 2:20 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 4, 2:20 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
320 PM EDT THU AUG 4 2005
.DISCUSSION...
CURRENTLY...SHOWERS AND THUNDERSTORMS ALONG SEA BREEZE ZONES WERE
SLIGHTLY LATER FIRING UP TODAY COMPARED TO YESTERDAY...BUT AS OF 3
PM CONVECTION WAS FORMING OVER EASTERN BROWARD AND MIAMI-DADE
COUNTIES THEN DOWN AROUND TO THE SW TIP OF THE PENINSULA. THE WEST
COAST SEA BREEZE HAS ALREADY PUSHED EAST OF NAPLES WHERE STORMS ARE
ONGOING OVER EASTERN COLLIER. CUMULUS IS BUILDING ALONG THE PALM
BEACH COAST BUT SHOWERS ARE A LITTLE SLOWER TO GET STARTED THERE...
BUT SHOULD SOON. A WEAK PRESSURE PATTERN IS KEEPING WINDS LIGHT OVER
SOUTH FLORIDA...BUT LOWER LEVEL WINDS JUST ABOVE THE GROUND STILL
SEEM TO BE TENDING TO A GENERAL WEST DIRECTION AT 5 KT. ONSHORE
WINDS OF COURSE ARE NOW BLOWING AT THE BEACHES. ANY SIGNIFICANT
SYNOPTIC SCALE WEATHER FEATURES ARE WELL TO OUR NORTH AT THIS TIME.
.FORECASTS...
THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND NAM MODELS ON HOW A
WEAK HIGH PRESSURE RIDGE WILL BE CONFIGURED OVER SOUTH FLORIDA...
BUT AT LEAST BOTH MODELS AGREE THAT THE PRESSURE PATTERN WILL BE
WEAK...WINDS GENERALLY WILL BE 5 MPH OR LESS...AND AFTERNOON SEA
BREEZES WILL KICK IN ON BOTH COASTS THROUGH THE WEEKEND. GFS HAS
COMPLETELY VARIABLE WINDS OVER THE AREA WHILE NAM SAYS A WEAK N OR
NE FLOW MAY SET IN AT TIMES. AT ANY RATE...A GRADUAL LIFTING OF THE
RIDGE NORTH OF THE AREA APPEARS IT MAY HOLD OFF UNTIL SUNDAY
AFTERNOON...ALLOWING A LIGHT E TO SE WIND FLOW TO SET IN AND PERSIST
FROM SUNDAY AFTERNOON ON THROUGH THURSDAY.
TONIGHT THROUGH SAT NIGHT...THE LIGHT OVERALL WIND FLOW PATTERN WILL
ALLOW AFTERNOON SHOWERS AND THUNDERSTORMS TO FORM ON SEA BREEZES
NEAR BOTH THE ATLANTIC AND GULF COASTS. A WEAK STEERING FLOW THIS
EVENING MIGHT PUSH SHOWERS AND STORMS TOWARD THE EAST COAST BEFORE
THEY DWINDLE AFTER DARK. MODELS SHOW LITTLE DISCERNIBLE STEERING
FLOW OR ELSE A WEAK SLIGHT PUSH AGAIN TOWARD THE EAST...SO STORMS
MAY AFFECT INTERIOR AND EAST COAST SECTIONS OF THE SOUTH FLORIDA
PENINSULA WITH A BIT MORE COVERAGE AND DURATION THAN THE IMMEDIATE
WEST COAST THROUGH SAT NIGHT. LITTLE DAY TO DAY CHANGE IN AREA
TEMPERATURES IS INDICATED.
SUN THROUGH THU...WITH A LIGHT BUT NONETHELESS DISTINCT SOUTHEAST
FLOW FROM THE SURFACE UP TO 10 THSD FT...THEN DAILY HEAT-DRIVEN
SHOWERS AND THUNDERSTORMS OVER THE AREA SHOULD SHIFT TO A MORE
IDENTIFIABLE PATTERN OF MORNING SHOWERS AND THUNDERSTORMS NEAR THE
EAST COAST...WITH MORE PREVALENT AFTERNOON AND EVENING SHOWERS AND
STORMS OVER INTERIOR AND WEST COAST. AT THIS TIME...NO LARGE SCALE
UPPER LEVEL PATTERNS THAT MIGHT ENHANCE LOCAL SHOWER ACTIVITY IS
SEEN...WITH A 500 MB HIGH CENTER NEARBY AND VARIOUS LOW PRESSURE
AREAS WELL TO OUR NORTH AND EAST.
.MARINE...WINDS SHOULD REMAIN LIGHT...5 KNOTS OR SO...THROUGH MUCH
OF THE WEEKEND AS A WEAK PRESSURE PATTERN PERSISTS NEAR SOUTH
FLORIDA. AFTERNOON SEA BREEZES WILL CAUSE AN ONSHORE WIND FLOW MAYBE
NEAR 10 KT WITHIN A SHORT DISTANCE OF ALL SOUTH FLORIDA COAST LINES
THROUGH THE WEEKEND. WATCH FOR DAILY SHOWERS AND THUNDERSTORMS NEAR
THE COAST AS WELL. THEN SUNDAY AFTERNOON ON THROUGH TUESDAY...WEAK
HIGH PRESSURE SHOULD BE POSITIONED TO OUR N AND NE...WHICH WILL
BRING SOUTH FLORIDA WINDS TO SE SUNDAY THEN E TO SE MON AND TUE...
IN THE 5-10 KT RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 92 78 92 78 / 40 50 30 40 20
FORT LAUDERDALE 79 91 79 90 80 / 30 40 30 40 20
MIAMI 79 93 79 93 80 / 30 40 30 40 20
NAPLES 78 91 77 92 77 / 20 40 20 40 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
CB
Hazardous weather outlook, Aug 4, 2:55 AM EST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
355 AM EDT THU AUG 4 2005
FLZ063-066>075-050900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
355 AM EDT THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN
TODAY. MOST OF THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON
ALONG THE SEABREEZES NEAR COASTAL AREAS. THE STORMS WILL DRIFT
SLOWLY INLAND THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING.
SOME STORMS WILL LIKELY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF
WIND GUSTS TO 30 MPH...HOWEVER THE GREATEST DANGER WILL BE
FREQUENT LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 4, 2:52 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
352 PM EDT THU AUG 4 2005
FLZ072-042100-
PALM BEACH EASTERN-
352 PM EDT THU AUG 4 2005
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEMBROKE PINES. THIS STORM WAS NEARLY
STATIONARY.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...GUSTY WINDS NEAR 40
MPH...AND SMALL HAIL.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
KBK
Special weather statement, Aug 4, 3:39 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
439 PM EDT THU AUG 4 2005
FLZ070-042130-
EASTERN COLLIER-
439 PM EDT THU AUG 4 2005
...STRONG STORM AFFECTING NORTH CENTRAL COLLIER COUNTY...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF IMMOKALEE...MOVING SOUTH AT
5 MPH.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
DG
Special weather statement, Aug 4, 3:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
443 PM EDT THU AUG 4 2005
FLZ070-042115-
EASTERN COLLIER-
443 PM EDT THU AUG 4 2005
...STRONG STORMS DEVELOPING FROM NORTH CENTRAL COLLIER COUNTY
EXTENDING TO SOUTHEAST COLLIER COUNTY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM NORTH CENTRAL TO
SOUTHEAST COLLIER COUNTY. THE STRONGEST STORMS WERE LOCATED 9 MILES
SOUTHWEST OF IMMOKALEE AND 5 MILES EAST OF JEROME. THE STORMS WERE
NEARLY STATIONARY.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH WHICH CAN DOWN
TREES...MARBLE-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL
BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
DG
Lightning, Palm Beach
- When
- August 4, 4:30 PM EST
- Where
- Palm Beach County, 3 mi N of Palm Beach Gardens
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A 15-year-old boy riding a bicycle in Abacoa was injured by a lightning strike. He was transported to a hospital, treated and released. It was raining heavily at the time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470149.